MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number KL-BS001U3
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for evaluation; however, investigation is not yet complete.
 
Event or Problem Description
The event involved chemosafelock bag spike where the customer reported, to terumo, that a leak occurred during patient infusion.There was no reported impact of the event on the patient and medical institution worker.The customer returned one sample to terumo for evaluation.When terumo performed liquid flow check under gravity after connected the sample to our in-house saline bag and the returned infusion set(kl-af3h01y), leakage was confirmed at the back of clips of chemosafe lock connector.After, changed the sample to their in-house kl-bs001u3, liquid flow was checked under gravity and no leakage was observed.Ct inspection was performed.The result recorded deformed conduit and a gap between the seal part and conduit.The reported issue was considered to be a production-origin issue, based on terumo's sample evaluation results.There was no serious injury or death, no blood loss, no unprotected chemo exposure, no delay in critical therapy, no adverse operator consequences, and no medical or surgical intervention required.The device was changed out or replaced with no further problems encountered.
 
Additional Manufacturer Narrative
A series of photos were shared by the customer, where a red arrows are pointed a drops of water coming from inside the chemolock, no additional damage or anomalies were found.One (1) used list #kl-bs001u3, chemosafelock bag spike with two (2) used unknown, infusion set were returned for evaluation as a mating device, no physical damage or anomalies were observed.The sample was primed with the returned mating device and standalone and a leak was observed.The returned chemoport was cut and a deformed spike was observed.Complaint of leakage can be confirmed.The probable cause is due to a deformation on spike happening due to a conveyer damage during molding process in manufacturing.Lot history review was performed and no discrepancy, anomalies or nonconformances were identified that might lead the condition reported to the customer.

Brand Name
CHEMOSAFELOCK BAG SPIKE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21034934
Report Number9617594-2024-01883
Device Sequence Number4120222
Product Code FPA
UDI-Device Identifier00840619023676
UDI-Public(01)00840619023676(17)270401(10)13950531
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKL-BS001U3
Device Lot Number13950531
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHEMOSAFELOCK INFUSION SET, ICU MEDICAL; PACLITAXEL, MFR UNK
Patient SexUnknown